Onfi (Clobazam) Overdose

Onfi (Clobazam) Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576

Onfi, known clobazam in its generic form, is a prescription medication used to treat seizures and epilepsy in the United States. In less common instances, Onfi may be used to treat severe anxiety, agitation or insomnia. Classified as a benzodiazepine drug, Onfi starts working relatively quickly and stays in the system for a long time. The effects of Onfi can be present for days after a person takes it. To reduce the risk of dependence and Onfi addiction, people are warned against using Onfi in any way other than as prescribed or taking it for longer than a few weeks. Onfi can also build up in the system, increasing the risks of an overdose.

Table of Contents
Benzodiazepines are central nervous system depressants. Some of the most commonly prescribed drugs in this class include short-term anxiety medications like Xanax and Klonopin. These drugs slow down the central nervous system (CNS) by affecting the GABA receptors in the brain. GABA is a calming neurotransmitter and benzodiazepines increase its effects on the body. This interaction causes tranquilizing, anti-anxiety, muscle relaxant and anticonvulsant effects. The CNS also controls breathing, heart rate and other vital functions. For the most part, people don’t overdose on benzodiazepines alone, despite the chance of respiratory depression. If someone takes too much of a benzodiazepine drug on its own, they may have mild toxicity symptoms that are rarely life-threatening. Some signs of a mild benzodiazepine overdose can include impaired balance, reduced coordination and slurred speech. A person who overdoses on something like Onfi may just seem to be very intoxicated or extremely drowsy. Symptoms of an Onfi overdose would likely appear within a few hours. In more severe cases of a benzodiazepine overdose, symptoms could include what are called paradoxical symptoms. Paradoxical symptoms of an Onfi overdose could include anxiety, aggression, hallucinations and delirium. Nausea and vomiting can also occasionally occur with a benzodiazepine overdose. Severe outcomes are rare with single-drug benzodiazepine overdoses, but they are possible. A severe benzodiazepine overdose could include symptoms like coma, respiratory depression, bradycardia and cardiac arrest. A severe benzodiazepine overdose can be fatal. The reason benzodiazepine overdoses do not often occur when there is only one drug involved is because people tend to fall asleep before taking such a significant amount that they experience severe side effects.
Onfi Overdose
Benzodiazepine overdoses are much more common when these drugs are mixed with other drugs. For example, if someone were to mix Onfi with opioid pain relievers, they are much more likely to overdose. Many of these drug interactions can lead to fatal overdoses, and they’re usually accidental. Often, people don’t always understand the consequences of mixing a benzodiazepine with another type of drug. Very minimal amounts can cause an overdose when different types of drugs are involved. An Onfi overdose is also more likely to occur if it’s mixed with alcohol, antipsychotics, other sedating medications, antidepressants or barbiturates. The following are potential signs of an overdose that stems from the use of depressants:
  • Slow or shallow breathing
  • Pinpoint pupils
  • A bluish tint to the lips or fingernails
  • Confusion
  • Drowsiness
  • Losing consciousness
  • Cold, clammy skin
  • Abnormal behavior
  • Impaired mental function
  • Seizures
  • Nausea or vomiting
It is essential that someone who is experiencing an Onfi overdose or any other kind of overdose receives emergency medical help. There are certain antidotes that people can receive if they experience an Onfi overdose or if they overdose on a combination of types of drugs. There are also interventions that can reduce some of the damage to the brain and organs from an overdose. The best way to avoid an Onfi overdose is never to use the medication without a prescription and to follow the doctor’s instructions. It’s also important to let a physician know about any other medications, supplements or vitamins that one is using before taking Onfi. Addiction, dependence and overdoses can all be avoided. When someone struggles with addiction, treatment and recovery are real, accessible options. Contact The Recovery Village to learn more.
Onfi (Clobazam) Overdose
2 (40%) 1 vote